Psycho-Babble Medication Thread 72447

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Anti-psychotics will numb your senses

Posted by Zombified on July 29, 2001, at 23:40:39

What I find, when I take anti-psychotics, is that I grow farther away from who I really want to be. It has got to the point where I miss my old self. For instance, Risperdal made me a zombie on the lowest dose. Paxil was ok, until I realized I did not need it. Zyprexa, which I am on now, has been the worst. I felt this twitch, this need for nervous habits. So I tried cogentin in conjunction. It did nothing. The only solution was to cut back on all the pills. I currently take desyrel (trazodone) 100 mg, vistaril (hydroxy pamoate) 25 mg, cogentin (benztropine mesylate) 2 mg, and zyprexa (no generic) 15 mg.

Early on I was taking a much higher dose of desyrel and vistaril. But now, I have managed to cut back to half a pill of each a day (the vistaril has to be taken out of the capsule and the powder must be divvied in half). It took about 3 months to cut down on all these pills.

I now can just about sleep without taking the medication. It used to be that I could not sleep without the medication.

I guess, to put it in a nutshell, if you feel more at peace - cut back on the medication and see if you can deal without it. I feel that the only reason I have taken this pharmaceutical crap, is to sleep.

The best life is earned naturally, not with all of this garbage that scientists make. These people make drugs and then they make guesses on what it does to the mind. "There is no absolute projection of what physically happens to the brain when someone takes medication." They only formulate guesses on neurotransmitters and how they work with the medication in your system.

I have wasted 7 years of my life by relying on what "experts" say. So, if you have self-control, eat healthy, and take vitamins that help the mind, see a counselor. Consider not damaging your brain cells with hyperbolic, idiot conceived, landfill debris.

I am open for debate.

 

Re: Anti-psychotics will numb your senses

Posted by JohnL on July 31, 2001, at 4:48:42

In reply to Anti-psychotics will numb your senses, posted by Zombified on July 29, 2001, at 23:40:39


High doses of antipsychotics can indeed numb your senses. 15mg of Zyprexa is way too much, unless you are suffering from severe psychosis and need to have your senses dulled.

Successful doses of Risperdal are in the .25 to 1 mg range. Were your doses that small? Successful doses of Zyprexa are in the 2.5mg to 5mg range. 15 is way too much. These things work totally different at super low doses than they do at high doses. It's almost like they are two different drugs in one, total opposites, depending on the dose size. I love 5mg Zyprexa. I know for sure if I took 15mg it would be lousy.

More is not always better. With APs, less is better. That is, unless a true psychotic episode is being treated.
John

 

Re: Anti-psychotics will numb your senses

Posted by Lawrence S. on July 31, 2001, at 14:03:42

In reply to Anti-psychotics will numb your senses, posted by Zombified on July 29, 2001, at 23:40:39

> What I find, when I take anti-psychotics, is that I grow farther away from who I really want to be. It has got to the point where I miss my old self. For instance, Risperdal made me a zombie on the lowest dose. Paxil was ok, until I realized I did not need it. Zyprexa, which I am on now, has been the worst. I felt this twitch, this need for nervous habits. So I tried cogentin in conjunction. It did nothing. The only solution was to cut back on all the pills. I currently take desyrel (trazodone) 100 mg, vistaril (hydroxy pamoate) 25 mg, cogentin (benztropine mesylate) 2 mg, and zyprexa (no generic) 15 mg.
>
> Early on I was taking a much higher dose of desyrel and vistaril. But now, I have managed to cut back to half a pill of each a day (the vistaril has to be taken out of the capsule and the powder must be divvied in half). It took about 3 months to cut down on all these pills.
>
> I now can just about sleep without taking the medication. It used to be that I could not sleep without the medication.
>
> I guess, to put it in a nutshell, if you feel more at peace - cut back on the medication and see if you can deal without it. I feel that the only reason I have taken this pharmaceutical crap, is to sleep.
>
> The best life is earned naturally, not with all of this garbage that scientists make. These people make drugs and then they make guesses on what it does to the mind. "There is no absolute projection of what physically happens to the brain when someone takes medication." They only formulate guesses on neurotransmitters and how they work with the medication in your system.
>
> I have wasted 7 years of my life by relying on what "experts" say. So, if you have self-control, eat healthy, and take vitamins that help the mind, see a counselor. Consider not damaging your brain cells with hyperbolic, idiot conceived, landfill debris.
>
> I am open for debate.
>
> > > You described my feelings about Zyprexa exacty. But my experiences with A.D.s I believe are more on the positive side.

 

Re: Anti-psychotics will numb your senses

Posted by Gracie2 on August 2, 2001, at 22:29:57

In reply to Re: Anti-psychotics will numb your senses, posted by Lawrence S. on July 31, 2001, at 14:03:42


Some of these medications will absolutely remove all emotions, bad or good. Last year, I was heavily medicated when my husband surprised me with a new car. I was like, "Oh gee. Thanks." We can't afford new cars, and it really hurt his feelings.
I finally got to the point where I felt like that android on Star Trek (2nd Gen), the one who wanted to be human and have emotions, but he just wasn't equipped for it. Of course I didn't miss being depressed, but I didn't like being a robot.
I believe in psychiatric terms that this effect is known as "emotional blunting", or "emotional
flattening". I also believe that this kind of medication should be reserved for those who are suicidal or unable to function at all because of their depression.
Just my opinion-
Data

 

Re: Anti-psychotics will numb your senses Gracie2

Posted by Else on August 2, 2001, at 22:43:30

In reply to Re: Anti-psychotics will numb your senses, posted by Gracie2 on August 2, 2001, at 22:29:57

I second that although I have never felt that way (o.k., maybe a little on Zoloft) and don't want to either.

>
> Some of these medications will absolutely remove all emotions, bad or good. Last year, I was heavily medicated when my husband surprised me with a new car. I was like, "Oh gee. Thanks." We can't afford new cars, and it really hurt his feelings.
> I finally got to the point where I felt like that android on Star Trek (2nd Gen), the one who wanted to be human and have emotions, but he just wasn't equipped for it. Of course I didn't miss being depressed, but I didn't like being a robot.
> I believe in psychiatric terms that this effect is known as "emotional blunting", or "emotional
> flattening". I also believe that this kind of medication should be reserved for those who are suicidal or unable to function at all because of their depression.
> Just my opinion-
> Data


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.